Back to Ask the Diabetes Team Ask the Diabetes Team

From Washington, USA:

I was recently diagnosed with type 2 diabetes. I have had very bad muscle spasms and cramps in my legs, back, and neck. Is this due to my blood sugar being too high?


If the sugars have been high, this may be one manifestation of their elevation. You urinate more often and dehydrate the muscles. In addition, diuretics or frequent urination can cause your muscles to lose potassium. Have your physician address your potassium level and your blood sugar control.


Original posting 2 Jun 2002
Posted to Hyperglycemia and DKA


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.